Alert archive / Washington / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Spokane, WA

June 22, 2021

NWS Spokane, WA issued this fire weather watch at Jun 22, 2021, 6:19 AM PDT. It took effect at Jun 23, 2021, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 22, 2021, 6:19 AM PDT (13:19 UTC)
In effect from
Jun 23, 2021, 1:00 PM PDT
Expired
Jun 22, 2021, 1:45 PM PDT
In force
Issued by
NWS Spokane, WA

The text

As transmitted.

976 
WWUS86 KOTX 221319
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
619 AM PDT Tue Jun 22 2021

...WARM, DRY, AND BREEZY TODAY AND AGAIN WEDNESDAY IN CENTRAL
WASHINGTON...

.Warm, dry, and breezy conditions are expected today and again
Wednesday in Central Washington east of the Cascades. Relative
humidity this afternoon will be as low as 15 to 25 percent today
and 12 to 20 percent on Wednesday. The Ellensburg and Wenatchee 
areas will be particularly gusty from mid afternoon through mid 
evening today and again Wednesday with gusts of 20 to 30 mph
around Wenatchee and locally as high as 35 mph near Ellensburg.


WAZ676-230000-
/O.NEW.KOTX.FW.W.0002.210622T2100Z-210624T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
619 AM PDT Tue Jun 22 2021

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON
FIRE ZONE 676 INCLUDING ELLENSBURG...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM this afternoon to 9 PM PDT Wednesday.

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676).

* Winds: Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 25 percent this afternoon and 12 to 
  20 percent on Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ677-230000-
/O.NEW.KOTX.FW.A.0002.210623T2000Z-210624T0400Z/
East Washington Central Cascade Valleys (Zone 677)-
619 AM PDT Tue Jun 22 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
WASHINGTON FIRE ZONE 677...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Wednesday afternoon through Wednesday evening.

* Affected Area: Fire Weather Zone 677 East Washington Central 
  Cascade Valleys (Zone 677).

* Winds: West 12 to 17 mph with gusts up to 28 mph.

* Relative Humidities: 12 to 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
120 
WWUS86 KOTX 222045
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
145 PM PDT Tue Jun 22 2021

...WARM, DRY, AND BREEZY TODAY AND AGAIN WEDNESDAY IN CENTRAL
WASHINGTON...

.Warm, dry, and breezy conditions are expected this afternoon 
again Wednesday in Central Washington east of the Cascades. 
Relative humidity this afternoon will be as low as 15 to 25 
percent today and 12 to 20 percent on Wednesday. The Ellensburg 
and Wenatchee areas will be particularly gusty from mid afternoon 
through mid evening today and again Wednesday with gusts of 20 to 
30 mph around Wenatchee and locally as high as 35 mph near 
Ellensburg.

WAZ677-231300-
/O.UPG.KOTX.FW.A.0002.210623T2000Z-210624T0400Z/
/O.EXB.KOTX.FW.W.0002.210623T2000Z-210624T0400Z/
East Washington Central Cascade Valleys (Zone 677)-
145 PM PDT Tue Jun 22 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON FIRE ZONE 677...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 9 PM PDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 677 East Washington Central 
  Cascade Valleys (Zone 677).

* Winds: West 12 to 17 mph with gusts up to 28 mph.

* Relative Humidities: 12 to 20 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ676-231300-
/O.CON.KOTX.FW.W.0002.210622T2100Z-210624T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
145 PM PDT Tue Jun 22 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON FIRE ZONE 
676...

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676).

* Winds: Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 25 percent this afternoon and 12 to
  20 percent on Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this fire weather watch went out at Jun 22, 6:03 AM PDT, 16 minutes earlier.

Area forecast discussion, Jun 22, 6:03 AM PDT, 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
603 AM PDT Tue Jun 22 2021

.SYNOPSIS...
Today and tomorrow will be warm, dry, and breezy. Dry west winds
coupled with high temperatures in the upper 80s to mid 90s will
raise concerns for wildfires across parts of central and eastern
Washington. A potentially historic heat wave will arrive this
weekend with triple digit heat possibly lingering into the middle
of next week.

&&

.DISCUSSION...

...POTENTIALLY HISTORIC HEAT WAVE THIS WEEKEND INTO NEXT WEEK...

Today: Today will be 3 to 6 degrees warmer than Monday for most
places in the Inland Northwest. Afternoon high temperatures are
expected to be in the upper 80s to near 90 in north Idaho with low
to mid 90s common across central and eastern Washington. Some of
our hot spots like Moses Lake, Lewiston, and Omak will likely
reach the upper 90s. These readings are about 15 degrees above
average. Sustained west winds of 10 to 15 mph gusting to 20 mph
will be common across the Palouse, West Plains, and Columbia Basin
this afternoon. Late day gap winds through the Cascades will
likely increase into the 15 to 25 mph range around Wenatchee,
Vantage and Entiat. At this time, it looks like minimum humidity
values won't reach Red Flag Warning criteria this afternoon and
evening for the Palouse, Moses Lake area, and around Wenatchee.
However, tomorrow will be drier with a bit more wind which will
likely prompt Fire Weather Watches for portions of central
Washington. The increase in west winds will likely be the most
pronounced in central Washington where gap winds around Wenatchee,
Vantage, Entiat and Chelan will gust as high as 20 to 30 mph late
in the day and into the evening. Humidity values region-wide will
also be lower on Wednesday as a shortwave tracking through central
British Columbia pulls dry air into Washington and north Idaho.

Clusters of showers and thunderstorms over Oregon will have the
potential to clip the Blue Mountains of southeast Washington as
well as the Craigmont and Kamiah areas overnight. At this time,
lightning has not been included in the forecast, but with some
elevated CAPE in the -10 to -20C layer a few strikes may be
possible. With a warm and dry sub-cloud layer, any showers that
clip far southeast Washington and the southern Idaho Panhandle
won't produce much precipitation.

Friday through Monday: In case you haven't heard, we'll be getting
REALLY hot this weekend! Temperatures will increase from the 90s
Friday into the triple digits for the remainder of the forecast period.
This will be a historic heat event, and it will, without a doubt,
set a few records.

Our confidence is high for this weekend's heat; less confidence
in temperatures as we go into next week. Current model runs
indicate that Tuesday and Wednesday could prolong the triple digit
streak or maybe be even hotter than the previous days, or there
might be a *slight* cool- down mid- week and some light
precipitation chances with the approach of a cooler trough from
the west.

Nevertheless, this upcoming heat event raises some concerns. This
won't just be one day in the 100s. Multiple days in a row of
these temperatures will make heat illness all the more likely if
precautions aren't taken because the heat will continue to stress
the body each day. It doesn't help that our natural nighttime A/C
of temperature in the 50s and low 60s will instead be in the upper
60s and 70s, posing a problem for those who don't have an A/C
system to cool their home (i.e. a lot of people in our area).

The heat will unfortunately be bad news for farmers, too. Low
relative humidities and no precipitation will worsen the already
bad drought. Plus, fuel models suggest record dryness this early
in the season, so wildfires are a concern. At this point in time,
models aren't too keen on suggesting particularly windy conditions
this weekend, and we sure hope it stays this way. RC

&&

.AVIATION...
12Z TAFS: Showers spawned in Oregon will decay and produce bands
of mid and high clouds across north Idaho and eastern Washington
today and tonight. The majority of these clouds will be above 15
thousand feet. West or southwest winds of 8 to 12 kts with gusts
of 17 mph will be common this afternoon across central and
eastern Washington. Localized gusts of 20kts or more will be
possible between 23-07z at Wenatchee as winds channel down the
gaps in the Cascades. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        93  63  91  59  89  62 /   0   0   0   0   0   0
Coeur d'Alene  90  62  88  58  86  59 /   0   0   0   0  10   0
Pullman        88  59  87  57  86  59 /   0  10   0   0   0   0
Lewiston       98  66  98  65  95  67 /   0  10   0   0   0   0
Colville       95  58  92  57  90  57 /   0   0   0   0  10   0
Sandpoint      88  58  85  57  82  57 /   0   0   0  10  20   0
Kellogg        86  63  84  61  82  62 /   0  10   0   0  10   0
Moses Lake     97  63  96  60  96  67 /   0   0   0   0   0   0
Wenatchee      96  65  93  64  93  69 /   0   0   0   0   0   0
Omak           99  63  96  64  95  65 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jun 21, 8:12 AM PDT, 22 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
812 AM PDT Mon Jun 21 2021

IDZ001>004-026-027-WAZ031>038-041>044-221515-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
812 AM PDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Heat risk will be increasing from moderate to high by late week
and into next weekend. Near record heat is expected with several
places expecting to see record heat by Saturday. Temperatures in
the upper 90s to triple digits will be expected through the
weekend.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:19 AM PDTRed Flag WarningOTX39 hr
Jun 22, 2:30 PM PDTExcessive Heat WatchOTXAdams, Asotin, Chelan, Douglas, Ferry, Garfield and 7 more47 hr

Nearby

Fire Weather Watches in Washington, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.